MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; Ventricular (assist) bypass
Model Number 109200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of the power module (serial number: (b)(6)) producing a red battery alarm was not able to be confirmed through this evaluation.Provided information indicated that the heartmate sealed lead acid battery (serial number: (b)(6)) was replaced in response to the observed alarm.The power module was reportedly being used for a training session, and there was no patient involved.No products returned to abbott for evaluation.The root cause of the reported event cannot be conclusively determined through this analysis.Battery inspection data was reviewed for the 12v sla backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.The heartmate iii instructions for use (rev.G, section 7) instructs users on how to handle red battery alarms that occur on the power module.A red battery alarm with a yellow wrench alarm signifies that the internal backup battery is not functioning properly.Users are instructed to immediately switch to a new power source.The heartmate power module ifu (rev.C), section 2.0 ¿setting up the power module (pm) prior to use¿ describes how to prepare the power module for use by connecting the internal battery, attaching the power cord, and attaching the patient cable.The heartmate iii instructions for use (rev.G) section 3 - ¿powering the system¿ states that the power module contains an internal backup battery that provides approximately 30 minutes of backup power to the system during a power emergency.It instructs to keep the power module plugged into ac power at all times to make sure that the power module backup battery is charged and ready for use in case of power interruption.If the power module is without ac power for approximately 18 hours or more, the power module backup battery may be damaged.Additionally, it is stated that if the power module backup battery is not installed or connected when the power module is plugged in, the power module alarms, indicating that it cannot provide backup power in the event of a power interruption.The patient handbook (rev.G) cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported the power module was correctly connected to ac power and showed green symbols.The power module alarmed and the battery symbols turned red.The battery status and connections were checked and no abnormalities were detected.The battery was depleted and needed to be replaced.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21067604
Report Number2916596-2024-52666
Device Sequence Number8372980
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)251130
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGW354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown